MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; SAFETYGLIDE NEEDLES

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; SAFETYGLIDE NEEDLES
Catalog Number 305903
Medical Device Problem Code Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd safetyglide had a scale marking issue.The following information was provided by the initial reporter: "i have a product failure to report item 305903, syringe im shield 25 g x 5/8, lot # 3255514.I have 11 or them to return for investigation.¿the printing on the syringes are double printed and blurry.¿ these are unopened and ready to be sent back.Credit to the account is preferred.I will need a label and rma for return.".
 
Additional Manufacturer Narrative
Eleven samples were provided to our quality team for investigation.A visual inspection was performed.All syringes presented smeared printed numbers on the barrel.The condition observed is non-conforming per product specification.The potential root cause of the smeared print defect is associated with the marking process.These defects are occurring below an expected rate so no corrective actions will be made at this time.Furthermore, a device history record review was completed for provided lot number 3255514.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
Becton dickinson and company's (bd) medication delivery solutions (mds) business unit will discontinue malfunction mdr reporting for certain device failures that have not caused or contributed to deaths or serious injuries in the past two years, and where the likelihood of a death or serious injury as a result of these malfunctions is remote.This decision follows fda guidelines (medical device reporting for manufacturers guidance for industry and food and drug administration staff issued nov 8, 2016, reference section 2.15).Bd notified fda of this decision on mar 3, 2025.Fda has reviewed and responded to bd¿s notification (reference fda document # (b)(4)) on march 7, 2025.This documentation is available in bd document management system (sap) as (b)(4).This supplemental mdr is being filed to document that the below device failure will no longer be considered a reportable malfunction mdr for the product family below: product family: safetyglide.Device failure: scale marking issue.
 
Event or Problem Description
No additional information.

Brand Name
BD SAFETYGLIDE
Common Device Name
SAFETYGLIDE NEEDLES
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18611095
Report Number1213809-2024-00043
Device Sequence Number7565573
Product Code FMI
UDI-Device Identifier30382903059035
UDI-Public(01)30382903059035(11)230912(17)280831(10)3255514
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305903
Device Lot Number3255514
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2024
Supplement Date Received by Manufacturer08/01/2024
Not provided
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date08/08/2024
04/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown